U.S. doctors online nowAsk doctors free
Magna, UT
A 22-year-old female asked:

I put in a mirena (levonorgestrel) 8 months ago never had my period since i am now having strong cramps spotting and bleeding is it normal?

1 doctor answer3 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Pain with Mirena (levonorgestrel): It is normal to have light, no or irregular periods with mirena (levonorgestrel). Pelvic pain is complex. The ovaries, fallopian tubes, uterus, cervix, bladder, appendix, intestines, colon and rectum can all be the source as well as infections and stds. Pelvic pain requires and examination to help organize the evaluation. You can schedule a visit to have your iud checked by exam or possibly an ultrasound.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Magna, UT
A 22-year-old female asked:

Had a mirena (levonorgestrel) insert 8 months ago never had my period untill now for about a week i been having strong cramps spotting and bleeding is it normal?

2 doctor answers4 doctors weighed in
Dr. Kenneth Crabb
Obstetrics & Gynecology 47 years experience
Perhaps: There are several possible explanations including endometriosis, ovarian cysts and fibroids not to mention hormone imbalance. Please see your gynecologist.
Last updated Feb 2, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.